Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Side effect of Eltroxin on gums

Hi there, my mum has been taking Eltroxin for the last 10 years. On a recent visit to her dentist , she was told that she has gum disease that is now causing her teeth to come away from the bone . Could this be caused from a side effect from taking the Eltroxin for so long?
Asked On : Fri, 18 Feb 2011
Answers:  1 Views:  554
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Hi there,
There could be various other causes. The hormonal changes associated with ageing could cause your bones and teeth to become weak. If she is over 60 she could be suffering from osteoporosis. Experts recommend a DEXA scan to be done in all women above 65.

I that is the case, aolng with her tooth her bones could also be weak and she might need a pill like alendronate with calcium and vitamin D.

Answered: Fri, 18 Feb 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor